Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 3, 2008, 11:45 PM EDT for 10 counties in Kentucky; Clark County, Jefferson County, Scott County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 11:45 PM EDT (03:45 UTC)
- Expired
- Apr 4, 2008, 12:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Bullitt County, KY, Hardin County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Nelson County, KY, Oldham County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:10 AM EDT | FLASH FLOOD | Louisville, KY | ONE LANE CLOSED AT I-65 AND WOODBINE...STANDING WATER ON NATIONAL TURNPIKE BUT RD NOT CLOSED...6 TO 8 INCHES OF WATER AT KENWOOD AND NEW CUT JCT. WATER IN A VEHICLE AT 3RD AND WINKLER...2 CARS UNDER WATER AT 7TH AND HILL...SUBMERGED VEHICLES AT SOUTH SIDE AND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 040348
FFWLMK
INC019-077-143-KYC029-093-103-111-123-179-185-211-215-223-040415-
/O.NEW.KLMK.FF.W.0019.080404T0345Z-080404T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1215 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING RAINFALL RATES UP TO 1.5 INCHES PER HOUR
CAUSING FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTSBURG...MADISON...JEFFERSONVILLE...VALLEY STATION...
TAYLORSVILLE...ST. MATTHEWS...SHIVELY...SHELBYVILLE...PROSPECT...
PLEASURE RIDGE PARK...OKOLONA...NEW CASTLE...MIDDLETOWN...LYNDON...
LA GRANGE...JEFFERSONTOWN...HIGHVIEW...FERN CREEK...FAIRDALE...
BEDFORD AND ANCHORAGE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3834 8498 3786 8522 3767 8547 3746 8549
3742 8573 3749 8607 3760 8629 3781 8616
3783 8601 3800 8601 3835 8576 3840 8589
3873 8589 3882 8580 3893 8521 3870 8523
3873 8531 3860 8520 3856 8500 3836 8487
TIME...MOT...LOC 0345Z 180DEG 0KT 3799 8548
$$
AMLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:12 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 3, 9:12 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT THU APR 3 2008
.UPDATE...
AREAL FLOOD WARNING IN PLACE ACROSS SOUTHERN TIER OF COUNTIES WITH
FLOOD ADVISORY FOR OHIO...GRAYSON...HART...EDMONSON...AND BUTLER TO
ACCOUNT FOR MODERATE TO HEAVY RAINFALL MOVING THROUGH AT THIS TIME.
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA AS WELL.
MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE
ACROSS MUCH OF CENTRAL KENTUCKY...WITH EXTREME SOUTH CENTRAL
KENTUCKY SEEING A BREAK FROM PRECIPITATION. AREA OF WELL DEVELOPED
STORMS ACROSS SOUTHERN ILLINOIS MOVING INTO SOUTHERN INDIANA IN THE
NEXT HOUR OR TWO WILL BRING FREQUENT LIGHTNING AND PERIODS OF HEAVY
RAIN TO SOUTH CENTRAL INDIANA THROUGH MUCH OF THE OVERNIGHT PERIOD.
THE AREAS IMMEDIATELY NORTH AND SOUTH OF THE RIVER MAY SEE 1 TO 2
INCHES OF RAIN IN THE OVERNIGHT HOURS...WITH SOME AREAS UNDER
HEAVIEST RAIN IN THUNDERSTORMS POTENTIALLY SEEING UPWARDS OF 3
INCHES. LARGE CHUNKS OF THAT RAINFALL WILL LIKELY OCCUR IN SHORT
PERIODS OF TIME EARLY TONIGHT...WITH A TRANSITION TO A MORE STEADY
AND LIGHTER RAINFALL OCCURRING IN THE OVERNIGHT AND EARLY FRIDAY
MORNING HOURS. FLOODING POTENTIAL IS CERTAINLY STILL THERE AND WILL
CONTINUE FLOOD WATCH FOR THE ENTIRE AREA THROUGH FRIDAY EVENING.
RAIN WILL GRADUALLY SHIFT SOUTH IN THE OVERNIGHT HOURS AS WELL WITH
1 TO 2 INCHES ADDITIONAL POSSIBLE ACROSS THE REMAINDER OF THE AREA
AS WELL THROUGH FRIDAY.
MINOR UPDATES TO THE FORECAST THIS EVENING...TO INDICATE SOME
PRECIPITATION GRADIENT FROM RAINING ALL NIGHT IN THE NORTH...TO
HAVING A FEW HOURS OF QUIET WEATHER EARLY IN THE SOUTH.
OTHERWISE...PREVIOUS GRIDS AND ZONES ON TRACK FOR THE TONIGHT AND
TOMORROW PERIODS.
&&
.PREVIOUS FORECAST...
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
FLOOD WATCH STILL IN EFFECT FOR ENTIRE AREA.
EARLIER THIS AFTERNOON AN AREA OF RAIN MOVED ACROSS SOUTH CENTRAL
KENTUCKY BRINGING WIDESPREAD 1 TO 1/2 INCHES OF RAIN ALONG AND SOUTH
OF THE CUMBERLAND PARKWAY.
IN RESPONSE TO AN UPPER DISTURBANCE MOVING ACROSS KANSAS...LOW
PRESSURE WILL MOVE ACROSS MISSOURI THIS EVENING. AT 3 PM...A WARM
FRONT STRETCHED SOUTHEAST OF THIS LOW ACROSS THE MISSOURI BOOTHEEL
AND ACROSS SOUTHWESTERN TENNESSEE. THIS FRONT WILL ATTEMPT TO MOVE
NORTH OVERNIGHT AND MAY MOVE AS FAR NORTH AS CENTRAL KENTUCKY BY THE
EARLY MORNING HOURS.
LATE THIS AFTERNOON AND EVENING WILL PROVIDE A BRIEF RESPITE FROM
THE RAIN AS SHOWERS ACROSS THE SOUTH WILL MOVE OUT OF THE AREA BY
LATE AFTERNOON.
STRONG CONVECTION OVER MISSOURI WILL WEAKEN...BUT STILL PROVIDE
PLENTY OF ADDITIONAL RAINFALL LATE THIS EVENING AND OVERNIGHT.
IN MY OPINION...THE NAM IS TOO FAR NORTH WITH BOTH THE PATH OF THE
SURFACE LOW AND THE AXIS OF THE HEAVIEST PRECIPITATION...FORECASTING
AN ADDITIONAL 2 OR MORE INCHES IN A SWATH ACROSS SOUTHERN INDIANA.
THE 12Z GFS HAS A MORE ACCURATE PREDICTION OF BOTH THE TRACK OF THE
SURFACE LOW (RIGHT ALONG THE OHIO RIVER) AND THE FARTHER SOUTH TRACK
OF THE HEAVIEST PRECIPITATION. AGREE WITH HPCS FORECAST PRECIP
AMOUNTS OF 1 1/2 TO 2/ 1/2 ADDITIONAL INCHES CENTERED ALONG A TRACK
FROM PERHAPS BOWLING GREEN THROUGH THE BLUEGRASS REGION. ACCORDING
TO THIS...SOUTHERN INDIANA MAY MISS THE HEAVIER RAINFALL THAT WILL
FALL SOUTH OF THE OHIO RIVER.
IN ANY CASE EXPECT RAIN WITH SCATTERED THUNDER TO ARRIVE TOWARDS
MIDNIGHT.
TEMPERATURES WILL RISE OVERNIGHT ALONG AND SOUTH OF THE OHIO
RIVER...WITH THE WARMEST TEMPERATURES OCCURING TOWARDS THE EARLY
MORNING HOURS. SHOULD THE WARM FRONT MAKE IT INTO CENTRAL
KENTUCKY...SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH ACROSS OUR
SOUTHERN COUNTIES.
SHOWERS WILL TEND TO DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON TOMORROW. A SECOND WAVE WILL DEVELOP LATE TOMORROW ACROSS
TENNESSEE. AS LOW PRESSURE MOVES EARLY SATURDAY INTO SOUTHEASTERN
KENTUCKY..SHOWERS MAY LINGER ACROSS OUR SOUTHEASTERN COUNTIES
THROUGH EARLY SATURDAY.
WITH NORTHWEST WINDS DEVELOPING LATE FRIDAY...COOLER AIR WILL LOWER
TEMPERATURES EARLY SATURDAY INTO THE 40S.
LONG TERM (SATURDAY THROUGH THURSDAY)...
A DRY ZONAL PATTERN WILL SET UP FOR THE FIRST PART OF THE
EXTENDED...FOLLOWED BY A TRANSITION TO A WARMER AND MORE ACTIVE
PATTERN MID TO LATE NEXT WEEK.
SATURDAY-SUNDAY...
THE FRONT WILL BE EAST OF OUR CWA AT THE BEGINNING OF THE
WEEKEND...WHICH WILL BRING A MUCH NEEDED DRY COUPLE OF DAYS. TEMPS
WILL BE A LITTLE ON THE COOL SIDE FOR SATURDAY...WITH TEMPS
REBOUNDING INTO THE MID 50S N TO THE LOW 60S S. HOWEVER BY SUNDAY
WITH ZONAL FLOW IN FULL EFFECT AND SFC WINDS SHIFTING AROUND TO THE
SE...TEMPS WILL BE VERY NICE WITH HIGHS IN THE UPPER 60S TO LOW 70S.
MONDAY-TUESDAY...
BY THE WORK WEEK...TROUGHING INITIATES OVER THE INTERMOUNTAIN
WEST...WITH SWRLY FLOW OVER OUR REGION. A WEAK SFC LOW OVER THE
GREAT LAKES TRIES TO DRAG A WEAK FRONT ACROSS THE AREA. HOWEVER...IT
APPEARS TO MOSTLY WASH OUT WITH THE 12Z GFS RUN...SO HAVE BACKED OFF
ON POPS TO JUST SLT CHC OVER THE NNE PART OF THE CWA. NOT EVEN SURE
I WILL KEEP THOSE POPS IN THERE OR NOW.
HOWEVER DURING THIS TIME...A STRONGER SYSTEM APPEARS TO DEVELOP OVER
THE CENTRAL PLAINS AHEAD OF THE AFOREMENTIONED TROUGHING. THIS
SYSTEM WOULD AFFECT OUR REGION BY LATE TUESDAY. IF THE TROUGH DIGS
TOO MUCH...THIS LOW WILL TRAVEL MORE TOWARD THE UPPER GREAT
LAKES...MAKING IT DIFFICULT FOR THE SYSTEM TO DRAG A COLD FRONT
ACROSS OUR AREA. BUT RIGHT NOW...THE GFS SHOWS A POTENT LOW WITH THE
COLD FRONT APPROACHING THE CWA BY TUESDAY...GENERALLY LATER IN THE
DAY. AHEAD OF THIS...TUESDAY SHOULD BE VERY WARM AND WINDY...WITH
HIGHS IN THE LOW 70S. THIS COLD FRONT COULD BRING POSSIBLY STRONG
T-STORMS ACROSS THE AREA...BUT IT IS TOO EARLY TO TELL FOR SURE.
WEDNESDAY-THURSDAY...
AS THIS SYSTEM MOVES THROUGH...CONTINUED POPS OVER THE EASTERN CWA.
HOWEVER OUR SW FLOW CONTINUES BEHIND THE FRONT SO NOT EXPECTING A
COOL DOWN. IN FACT...ANOTHER SYSTEM RIGHT ON ITS TOES APPROACHES THE
CWA LATE THURSDAY...AND THIS ALSO LOOKS LIKE IT HAS POTENTIAL TO
PRODUCE STRONG T-STORMS THRS-THRS NIGHT. AGAIN ITS TOO EARLY TO GET
CUTE WITH THOSE DETAILS...BUT FROM TUESDAY ON...WE ARE LOOKING AT A
WARM AND WET SPRING-LIKE PATTERN.
&&
.AVIATION (00Z TAFS)...
MESSY TAF PERIOD WITH IFR AND LIFR CONDITIONS LIKELY. CURRENTLY
THERE IS A TROUGH OR WEAK WARM FRONT STRETCHING OVER SW MO INTO SRN
IL TO JUST SOUTH OF SDF AND LEX. SEVERAL WAVES OF ENERGY WILL
TRAVEL ALONG THIS FRONT CAUSING NUMEROUS SHOWERS AND THUNDERSTORMS
OVERNIGHT INTO EARLY TOMORROW AFTERNOON. THE FIRST WAVE ON RADAR IS
ALREADY INTO THE BWG TERMINAL AND NOW ENTERING SDF. LIFR CIGS
ALREADY REALIZED AT SDF WITH LEX CLOSE BEHIND AT LOW END IFR.
EXPECT CONDITIONS TO REMAIN THIS WAY AND POSSIBLY WORSEN TOWARDS
DAYBREAK WITH BWG DROPPING INTO THE IFR CATEGORY. AS FAR AS ROUNDS
OF RAIN...LOOKS LIKE THE FIRST BATCH WILL AFFECT THE TERMINALS NOW
UNTIL 6Z TO 8Z. THEN ANOTHER GOOD PUSH OF PRECIP TO COME AROUND 12Z
OR SO AS THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. WILL SEE A WINDS SHIFT FROM SSE TO WNW AS
THE FRONT MOVES THROUGH. LLWS MAY APPROACH TAF CRITERIA BUT WITH
SUCH STRONG SFC WINDS HAVE OPTED TO LEAVE OUT FOR NOW. EXPECT
CONDITIONS TO BEGIN TO IMPROVE AFTER 18Z TOMORROW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
INZ076>079-083-084-089>092.
&&
UPDATE.......MACZKO
SHORT TERM...JSD
LONG TERM....AL
AVIATION.....AMLHazardous weather outlook, Apr 3, 9:30 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EDT THU APR 3 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050130- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 930 PM EDT THU APR 3 2008 /830 PM CDT THU APR 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING...BEFORE SLOWLY SHIFTING TO THE SOUTH OVERNIGHT AND EARLY FRIDAY. MODERATE TO HEAVY RAIN WILL BE POSSIBLE...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR LIKELY AT TIMES OVERNIGHT. THIS WILL LIKELY RESULT IN LOW LYING AREAS FLOODING ACROSS THE REGION...AND MAY RESULT IN SOME AREA CREEKS AND STREAMS OVERFLOWING THEIR BANKS. IN ADDITION TO RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH ANY THUNDERSTORMS AND POSSIBLY SOME PEA SIZED HAIL AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A THREAT EXISTS FOR ADDITIONAL HEAVY RAIN ACROSS MUCH OF THE AREA ALONG AND SOUTH OF THE OHIO RIVER ON FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE ACROSS THE SOUTHERN BLUEGRASS AND SOUTH CENTRAL KENTUCKY THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. AT THIS TIME...IT APPEARS THAT ANY THUNDERSTORMS THAT FORM WOULD BE CAPABLE OF PRODUCING HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD REPORT INSTANCES OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE...AND REPORT FLOODING TO EITHER LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Apr 3, 6:02 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 602 PM EDT THU APR 3 2008 KYZ023-024-026-027-061-062-070>072-040015- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY- EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM... LEITCHFIELD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN 502 PM CDT THU APR 3 2008 ...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY... A BAND OF MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE OVER PORTIONS OF SOUTH CENTRAL KENTUCKY DURING THE NEXT SEVERAL HOURS. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE LIKELY WITH HEAVIER RAIN SHOWERS. THIS MODERATE TO HEAVY RAINFALL WILL LIKELY CAUSE PONDING OF WATER ON LOCAL ROADWAYS AND SOME LOCALIZED FLOODING OF LOW LYING AREAS. RAIN WILL LIKELY CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS ACROSS SOUTH CENTRAL KENTUCKY...THOUGH RAINFALL RATES ARE EXPECTED TO DECREASE AFTER THUNDERSTORM ACTIVITY COMES TO AN END THIS EVENING.
Special weather statement, Apr 3, 8:09 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 809 PM EDT THU APR 3 2008 INZ089-KYZ023>028-053-054-061>065-071-040215- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-WARREN KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...HODGENVILLE...LEBANON...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...BOWLING GREEN 809 PM EDT THU APR 3 2008 /709 PM CDT THU APR 3 2008/ ...MODERATE RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL OCCUR AT TIMES AS THESE SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE MODERATE RAIN SHOWERS MOVE THROUGH. IN ADDITION TO MODERATE RAIN AND SOME LOCALIZED FLOODING...DANGEROUS LIGHTNING WILL OCCUR WITH ANY THUNDERSTORMS.
Special weather statement, Apr 3, 9:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 916 PM EDT THU APR 3 2008 INZ076-077-083-084-090-040330- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-HARRISON IN- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... CORYDON 916 PM EDT THU APR 3 2008 /816 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS ORANGE...WASHINGTON...DUBOIS...CRAWFORD...AND HARRISON COUNTIES IN SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. AML
Special weather statement, Apr 3, 10:09 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1009 PM EDT THU APR 3 2008 INZ078-079-091-092-KYZ028>043-045>049-053>057-064>067-077-078- 040330- SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... COLUMBIA...JAMESTOWN 1009 PM EDT THU APR 3 2008 /909 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT HOUR. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. AML
Special weather statement, Apr 3, 11:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 PM EDT THU APR 3 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 040545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD 1132 PM EDT THU APR 3 2008 /1032 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO AFFECT SOUTHERN INDIANA AND CENTRAL KENTUCKY... MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. THE HEAVIEST RAIN AXIS LOOKS TO BE IN COUNTIES ALONG AND JUST SOUTH OF THE OHIO RIVER. STREAMS AND CREEKS AS WELL AS LOW LYING AREAS AND SOME ROADWAYS ARE LIKELY TO EXPERIENCE FLOODING DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLOODING ARE DIFFICULT TO DETECT. AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:52 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin, Henry, Jefferson, Larue, Nelson and 4 more | 6 hr |
| Apr 4, 12:22 AM EDT | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 6 hr |
| Apr 4, 12:49 AM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hart, Ohio | 6 hr |
| Apr 4, 2:19 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Green, Lincoln, Madison and 2 more | 6 hr |
| Apr 4, 4:10 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 35 min |
| Apr 4, 11:14 AM EDT | River Flood Advisory | LMK | Anderson, Franklin, Woodford | 8 hr |
| Apr 4, 11:18 AM EDT | River Flood Warning | LMK | Bullitt | 12 hr |
| Apr 4, 11:30 AM EDT | River Flood Advisory | LMK | Warren | 20 hr |
| Apr 4, 11:30 AM EDT | River Flood Advisory | LMK | Hart | 11 hr |
| Apr 4, 11:43 AM EDT | River Flood Warning | LMK | Breckinridge, Hancock | 71 hr |
| Apr 4, 11:43 AM EDT | River Flood Warning | LMK | Breckinridge, Hancock | 5 days |
| Apr 4, 10:28 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 13 hr |
| Apr 4, 10:28 AM EDT | River Flood Warning | LMK | Harrison, Washington | 9 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.